Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 116, NWS Albany, NY

September 18, 2012Hamilton County, Herkimer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Sep 18, 2012, 3:21 PM EDT for Hamilton County, Herkimer County, New York. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2012, 3:21 PM EDT (19:21 UTC)
Expired
Sep 18, 2012, 4:30 PM EDT
In force
69 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Hamilton County, NY, Herkimer County, NY

The radar

The Ft Drum radar (KTYX), 84 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

008 
WUUS51 KALY 181921
SVRALY
NYC041-043-182030-
/O.NEW.KALY.SV.W.0116.120918T1921Z-120918T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
321 PM EDT TUE SEP 18 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 430 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 32 MILES NORTHWEST OF BIG MOOSE TO 16 MILES
  WEST OF NORTHWOOD TO 35 MILES SOUTHWEST OF WEST WINFIELD...OR ALONG
  A LINE EXTENDING FROM 35 MILES NORTHWEST OF OLD FORGE TO 13 MILES
  WEST OF HINCKLEY TO 37 MILES WEST OF HARTWICK...AND MOVING EAST AT
  30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   MCKEEVER BY 345 PM EDT...
   NORTHWOOD BY 350 PM EDT...
   NICKS LAKE CAMPGROUND...POLAND...OLD FORGE AND OHIO BY 400 PM
   EDT...
   WEST WINFIELD...NEWPORT AND BIG MOOSE BY 405 PM EDT...
   CEDARVILLE BY 410 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
      4409 7518 4406 7502 4411 7445 4335 7446
      4323 7454 4328 7471 4318 7470 4308 7477
      4303 7474 4286 7476 4289 7487 4282 7492
      4290 7510 4285 7514 4285 7521 4306 7522
TIME...MOT...LOC 1922Z 263DEG 25KT 4411 7536 4331 7533
          4263 7573

$$

SNYDER
1 follow-up statement
007 
WWUS51 KALY 182009
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
409 PM EDT TUE SEP 18 2012

NYC041-043-182030-
/O.CON.KALY.SV.W.0116.000000T0000Z-120918T2030Z/
HAMILTON NY-HERKIMER NY-
409 PM EDT TUE SEP 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR HERKIMER AND WESTERN HAMILTON COUNTIES...

AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF LYON LAKE TO OHIO TO 18 MILES
SOUTHWEST OF WOODS CORNERS...OR ALONG A LINE EXTENDING FROM 29 MILES
NORTH OF OLD FORGE TO HINCKLEY TO 19 MILES WEST OF HARTWICK...MOVING
EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  OLD CITY...NORTH FRANKFORT...WOODS CORNERS AND WILMURT CORNERS BY
  415 PM EDT...
  KAST BRIDGE...SOUTH ILION...NORWAY AND NORTH ILION BY 420 PM EDT...
  YOUNGS CROSSING AND SPINNERVILLE BY 425 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV 
OR TWITTER @NWSALBANY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EASTERN NEW
YORK.

&&

LAT...LON 4322 7508 4325 7514 4334 7509 4408 7512
      4406 7502 4409 7462 4339 7460 4327 7467
      4328 7471 4322 7470 4283 7493 4290 7509
      4285 7514 4285 7520 4306 7522
TIME...MOT...LOC 2008Z 259DEG 28KT 4414 7500 4334 7497
          4266 7537

$$
SNYDER/KOLECI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:24 PM EDT, 57 minutes earlier.

Area forecast discussion, Sep 18, 2:24 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
224 PM EDT TUE SEP 18 2012

.SYNOPSIS...
A POWERFUL LOW PRESSURE SYSTEM WILL IMPACT THE REGION THROUGH
TONIGHT WITH STRONG SOUTHERLY WINDS...A WIDESPREAD SOAKING RAINFALL
AND A CHANCE OF THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN FROM THE
WEST DURING WEDNESDAY AND DOMINATE OUR WEATHER THROUGH THE END OF
THIS WEEK. ANOTHER STRONG COLD FRONT IS EXPECTED TO IMPACT THE
REGION DURING THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
RAIN HAS OVERSPREAD THE ENTIRE REGION WITH INTERESTING MESOSCALE
IMPACTS. AS SOUTHEAST WINDS MOVED ACROSS THE BERKS AND
TACONICS...THE CAPITAL REGION WAS EXPERIENCING DOWNSLOPING WITH A
DECREASE IN PRECIP COVERAGE AND INTENSITY. ON THE OPPOSITE END IS
PORTIONS OF THE CATSKILLS ARE AT OR OVER 2 INCHES OF RAIN THUS FAR
WITH TANNERSVILLE /TRNN6/ AT PRELIMINARY 2.40 INCHES. SURFACE WARM
FRONT CONTINUES TO SURGE NORTHWARD WITH AN INCREASE IN SURFACE
DEWPOINTS INTO THE MID AND UPPER 60S. FURTHERMORE...OUR VAD WIND
PROFILE NOW SUGGESTS LOW-MID 50KTS WINDS AROUND 3000 FEET WITH A
FEW REPORTS OF TREES AND POWER OUTAGES. PER THE PREVIOUS EXCELLENT
FORECAST DISCUSSION...CSTAR RESEARCH AND LOCAL MESOSCALE IMPACTS
FAVOR HIGHER WINDS ACROSS OUR ADJACENT WESTERN NEW ENGLAND
COUNTIES AND TACONICS WITH WIND ADVISORIES ELSEWHERE. HOWEVER...WE
MAY STILL UPGRADE TO HIGH WIND WARNINGS ONCE WE SEE TRENDS UNFOLD
UPSTREAM.

WE CONTINUE TO BE IN CLOSE COORDINATION WITH SPC AND NEIGHBORING
OFFICES WITH CONVECTIVE TRENDS FOR THE REMAINDER OF THE AFTERNOON
AND EVENING. WHILE INSTABILITY REMAINS LOW...THE IMPRESSIVE
DYNAMIC WIND FIELDS AND SPEED CONVERGENCE COULD RESULT IN THE LOW
TOP CONVECTION TAPPING INTO THIS WIND FIELD AND TRANSLATE TO THE
SURFACE.

HIGH TEMPS THIS AFTERNOON ARE IN EXCELLENT SHAPE AS VALLEY
LOCATIONS SHOULD CLIMB INTO THE LOWER 70S WITH 60S ACROSS THE
TERRAIN.

PER THE LATEST NCEP MODEL SUITE AND RAP/RUC...FROPA SHOULD OCCUR
BETWEEN 00Z-03Z WEDNESDAY. THERE WILL BE AN ABRUPT SHIFT IN THE
WINDS TO THE WEST AND WINDS COULD BE FUNNELING DOWN THE MOHAWK
TONIGHT. SO WE WILL KEEP WINDS ELEVATED FOR THESE REGIONS.
OTHERWISE...WEATHER IMPROVEMENTS ARE EXPECTED OVERNIGHT WITH
PARTIALLY CLEARING SKIES. SOME LAKE EFFECT CLOUDS MAY IMPACT
PORTIONS OF THE MOHAWK AND CATSKILLS AS 850MB TEMPS OVER LAKE
ONTARIO DROP TO NEAR 0C.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
AT THE SURFACE HIGH PRESSURE WILL BUILD IN ON WEDNESDAY. INITIALLY
THE PRESSURE GRADIENT WILL BE RATHER TIGHT RESULTING IN BRISK AND
GUSTY NORTHWESTERLY WINDS IN THE MORNING. HOWEVER AS THE DAY
PROGRESSES AND THE HIGH TAKES HOLD WINDS WILL DIMINISH. THE CENTER
OF THE SURFACE HIGH WILL MOVE QUICKLY OVER THE AREA WEDNESDAY NIGHT
AND OFF TO OUR NORTHEAST THURSDAY WITH THE RIDGE EXTENDING
SOUTHEASTWARD ACROSS THE REGION.

IT WILL FEEL CHILLY WEDNESDAY WITH HIGH TEMPERATURES RANGING FROM
THE MID 50S TO UPPER 60S. IT WILL BE COLD WEDNESDAY NIGHT WITH
MOSTLY CLEAR SKIES AND LIGHT AND VARIABLE TO CALM WINDS CREATING
FAVORABLE CONDITIONS FOR FROST...MAINLY ACROSS THE HIGHER
TERRAIN. FREEZING TEMPERATURES ARE POSSIBLE ACROSS SOME OF THE
SOUTHERN ADIRONDACKS. WE WILL CONTINUE TO HAVE MENTION IN OUR
HAZARDOUS WEATHER OUTLOOK.

TEMPERATURES WILL MODERATE SOME ON THURSDAY. IT SHOULD FEEL WARMER
WITH PLENTY OF SUNSHINE AND SOUTHERLY WINDS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE EXTENDED BEGINS FAIR AND DRY WITH HIGH PRESSURE IN CONTROL TO
OPEN THE WEEKEND...THEN A SLOW MOVING COLD FRONT WILL BRING SOME
SHOWERS TO THE REGION LATE SATURDAY AFTERNOON INTO SUNDAY.  AN UPPER
LEVEL TROUGH WILL REMAIN OVER THE NORTHEAST INTO MONDAY WITH A
SLIGHT CHC OF SHOWERS PERSISTING.

AFTER A COOL START FRIDAY MORNING...TEMPS WILL RISE FROM THE 40S AND
U30S...WITH SFC HIGH PRESSURE ANCHORED OVER NRN NEW ENGLAND AND THE
EAST COAST.  A BROAD UPPER LEVEL TROUGH WILL BE APPROACHING FROM
ONTARIO...THE GREAT LAKES REGION...AND THE MIDWEST.  A LOW LEVEL
S/SW FLOW WILL ALLOW TEMPS TO MODERATE BACK INTO THE LOWER TO M70S
IN THE LOWER ELEVATIONS...AND M60S TO ABOUT 70F OVER THE HIGHER
TERRAIN. H850 TEMPS WILL BE SLIGHTLY ABOVE NORMAL IN THE +8C TO +10C
RANGE.

FRIDAY NIGHT INTO SATURDAY...A LONGWAVE TROUGH CONTINUES TO DIG E/SE
TOWARDS THE EAST COAST WITH A COLD FRONT CREEPING CLOSER.  THE TREND
WITH THE GFS/ECMWF/ENSEMBLES IS FOR THE DRY WX TO LAST INTO
SATURDAY.  AUTUMN WILL OPEN WITH A SLIGHT TO LOW CHANCE OF
SHOWERS...ESPECIALLY IN THE AFTERNOON WITH THE APPROACHING FRONT.
THIS FRONT WILL NOT MAKE A GOOD CONNECTION WITH THE GULF OF
MEXICO...SO THE MOISTURE TRANSPORT AND CONVERGENCE ARE NOT THAT
GREAT.  LOWS WILL BE ABOVE AVG IN THE M40S TO M50S...WITH HIGHS IN
THE M60S TO M70S OVER THE FCST AREA.

SATURDAY NIGHT THROUGH SUNDAY...THE FRONT SLOWLY CHURNS
EASTWARD...BUT A SHORT-WAVE MAY IMPACT THE FCST AREA IN THE SW
FLOW...AND A WEAK SFC WAVE MAY RIDE THE BOUNDARY KEEPING A CHANCE OF
SHOWERS IN THE FORECAST TO CLOSE THE WEEKEND.  THE ECMWF STILL SHOWS
THIS POTENTIAL SCENARIO.  THE GFS KEEPS IT DRIER ON SUNDAY WITH
SUBSIDENCE IN THE WAKE OF THE FRONT.  FOR NOW...WE KEPT A CHANCE OF
SHOWERS IN THE FCST.  TEMPS WILL COOL BACK TO SEASONAL READINGS IN
THE U50S OVER THE MTNS TO LOWER TO M60S ACROSS THE REST OF THE AREA.

SUNDAY NIGHT TO MONDAY...CHILLY CYCLONIC FLOW CONTINUES ALOFT WITH
THE THREAT OF INSTABILITY SHOWERS AND SPRINKLES OVER THE FCST AREA.
MONDAY DOESN/T APPEAR TO BE A WASHOUT...BUT A SLIGHT CHC OF SHOWERS
WAS INCLUDED NORTH AND WEST OF THE MID HUDSON VALLEY. TEMPS WILL BE
SIMILAR TO SUNDAY.

OVERALL...TEMPS WILL AVERAGE NEAR NORMAL FOR THE LONG TERM WITH PCPN
SLIGHTLY BELOW NORMAL.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
MARGINAL VFR AND AREAS OF MVFR/IFR ESPECIALLY AROUND KPOU AND KPSF
AT THE BEGINNING OF THE TAF PERIOD WITH RAIN AND AN ISOLATED TSRA IS
LIKELY. FOR THE ENTIRE REGION...LLWS WILL BE THE MAIN ISSUE THROUGH
AROUND 03Z WEDNESDAY AS THE COLD FRONT IS MOVING THROUGH THE
REGION WITH WIND GUSTS AROUND 40-45KTS MIXING DOWN TO THE SFC FROM
AROUND 2KFT. AS THE FRONT MOVES ON THROUGH THE REGION...ALL TAF
SITES WILL RETURN TO VFR CONDITIONS BETWEEN 08Z AND 12Z AS ANY
LEFTOVER REMNANT SHRA WILL MOVE OUT OF THE AREA ESPECIALLY NEAR
KPSF. WINDS AFTER THE FRONTAL PASSAGE WILL BE FROM THE WNW BETWEEN
10-15 KTS.

OUTLOOK...
TUE-TUE NIGHT...MVFR/IFR. RAIN. WINDY. LLWS LIKELY. WED...MVFR TO
VFR. -SHRA MAINLY IN THE MORNING.
WED NIGHT-SUN...VFR. NO SIG WX.

&&

.FIRE WEATHER...
A WIDESPREAD SOAKING RAINFALL AND A CHANCE OF THUNDERSTORMS
CONTINUES INTO THIS EVENING. HIGH PRESSURE WILL BUILD IN FROM THE
WEST WEDNESDAY AND DOMINATE OUR WEATHER INTO THE WEEKEND.

&&

.HYDROLOGY...
A POTENT STORM SYSTEM WILL BRING A SOAKING RAINFALL TO THE
ALBANY HYDRO SERVICE AREA /HSA/. WIDESPREAD FLOODING IS NOT
EXPECTED DUE TO THE DRY ANTECEDENT SOIL CONDITIONS BEFORE THIS
EVENT...AND THE LOW WATER FLOWS FOR MID SEPT.

1 TO 3 INCHES OF RAINFALL ARE EXPECTED WITH SOME LOCALLY HIGHER
AMOUNTS AROUND 4 INCHES MAY OCCUR ALONG THE E/SE SLOPES OF THE
MTNS /IE CATSKILL REGION WHERE TANNERSVILLE HAS A PRELIMINARY
REPORT OF 2.40 INCHES/. A STRONG S/SE LOW LEVEL JET WILL TRANSPORT LARGE
AMOUNTS OF GULF MOISTURE INTO THE HSA...WHICH WILL BE
OROGRAPHICALLY ENHANCED OFF THE SOUTHERN ADIRONDACKS...EASTERN
CATSKILLS...SOUTHERN GREENS...BERKSHIRES...AND LITCHFIELD HILLS.

RESERVOIRS REMAIN ANOMALOUSLY LOW FOR MID SEPT...AND THE RAINFALL
WILL BE VERY BENEFICIAL MOVING INTO THE COOL SEASON.  THIS IS A
STARK CONTRAST TO LAST YEAR AT THIS TIME.  FLOODING IS NOT EXPECTED
ON THE MAIN STEM RIVERS DUE TO THE DRY ANTECEDENT CONDITIONS...AND
THE ZONAL FLASH FLOOD VALUES REMAINING HIGH /APPROXIMATELY 3 TO 4
INCHES IN 6-HOURS/. THERE COULD BE MINOR TIDAL IMPACTS FOR POU
REGION BUT THIS TOO SHOULD FALL SHORT OF FLOOD STAGE.

THERE IS A CHANCE OF THUNDERSTORMS...WHICH MAY INCREASE THE RAINFALL
RATES AT TIMES IN THE LATE AFTERNOON AND EARLY EVENING.  PONDING OF
WATER ON ROADWAYS...AND POOR DRAINAGE FLOODING OF LOW-LYING AREAS
MAY BE POSSIBLE.

THE SCATTERED SHOWERS WILL DWINDLE WEDNESDAY MORNING...AND DRY
WEATHER WILL RETURN THROUGH FRIDAY.  THE NEXT CHANCE OF RAIN LOOKS
LIKE SATURDAY INTO SUNDAY WITH GENERALLY LIGHT AMOUNTS OF QPF.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR CTZ013.
     HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR CTZ001.
NY...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR NYZ032-033-038>043-
     047>053-058>060-063>065-082-083.
     HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR NYZ054-061-066-
     084.
MA...HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR MAZ001-025.
VT...WIND ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR VTZ015.
     HIGH WIND WARNING UNTIL 6 AM EDT WEDNESDAY FOR VTZ013-014.

&&

SYNOPSIS...IAA/BGM
NEAR TERM...IAA/BGM/SNYDER
SHORT TERM...IAA/BGM
LONG TERM...WASULA
AVIATION...LFM/WASULA
FIRE WEATHER...IAA/BGM
HYDROLOGY...BGM/WASULA

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Sep 18, 4:55 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
455 AM EDT TUE SEP 18 2012

CTZ001-MAZ001-025-NYZ054-061-066-084-VTZ013-014-191100-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
EASTERN RENSSELAER-EASTERN COLUMBIA-EASTERN DUTCHESS-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
455 AM EDT TUE SEP 18 2012

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LITCHFIELD COUNTY OF CONNECTICUT
...WESTERN MASSACHUSETTS...THE TACONICS OF EAST CENTRAL NEW YORK
INCLUDING SOUTHERN WASHINGTON COUNTY...AND BENNINGTON AND WESTERN
WINDHAM COUNTIES OF SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING AHEAD OF A COLD FRONT.  SOME THUNDERSTORMS COULD PRODUCE
DAMAGING WIND GUSTS IN EXCESS OF 58 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SOME PATCHY FROST MAY OCCUR OVER SOUTHERN VERMONT THURSDAY MORNING. IF
AREAS OF FROST LOOK MORE IMMINENT...THEN A FROST ADVISORY MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY
THIS EVENING.  PLEASE REPORT ANY WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE.

CTZ013-NYZ032-033-038>043-047>053-058>060-063>065-082-083-VTZ015-
191100-
SOUTHERN LITCHFIELD-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-NORTHERN FULTON-
SOUTHEAST WARREN-EASTERN WINDHAM-
455 AM EDT TUE SEP 18 2012

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN LITCHFIELD COUNTY
OF NORTHWESTERN CONNECTICUT...THE SOUTHERN ADIRONDACKS...MOHAWK
VALLEY...LAKE GEORGE NORTHERN SARATOGA REGION...SCHOHARIE
VALLEY...CAPITAL DISTRICT...EASTERN CATSKILLS...AND THE MID HUDSON
VALLEY OF EAST CENTRAL NEW YORK...AND EASTERN WINDHAM COUNTY OF
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING AHEAD OF A COLD FRONT.  SOME THUNDERSTORMS COULD PRODUCE
DAMAGING WIND GUSTS IN EXCESS OF 58 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AREAS OF FROST ARE POSSIBLE THURSDAY MORNING ACROSS THE SOUTHERN
ADIRONDACKS...AND THE LAKE GEORGE REGION. A FROST ADVISORY OR FREEZE
WARNING MAY BE NECESSARY LATER IN TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

TAW

In the hours before

Local storm report, Sep 18, 1:27 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
127 PM EDT TUE SEP 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     NON-TSTM WND DMG WATERVLIET              42.72N  73.71W
09/18/2012                   ALBANY             NY   TRAINED SPOTTER

            TREE LIMBS ON POWER LINES BETWEEN 3RD AND 4TH AVENUE

&&

EVENT NUMBER ALY1200229

LFM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 5:08 AM EDTHigh Wind WarningALYColumbia, Dutchess, Rensselaer, Washington17 hr
Sep 18, 5:08 AM EDTWind AdvisoryALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more17 hr
Sep 18, 3:54 PM EDTAreal Flood AdvisoryALYGreene, Ulster4 hr
Sep 18, 4:28 PM EDTFlash Flood WarningALYGreene, Ulster5 hr
Sep 18, 4:33 PM EDTSpecial Weather StatementALYHamilton, Herkimer57 min
Sep 18, 4:53 PM EDTAreal Flood AdvisoryALYAlbany3 hr
Sep 18, 5:04 PM EDTSpecial Weather StatementALYHamilton56 min
Sep 18, 5:25 PM EDTSpecial Weather StatementALYFulton, Hamilton, Montgomery, Warren65 min
Sep 18, 5:28 PM EDTRiver Flood WarningALYUlster8 hr
Sep 18, 5:41 PM EDTSpecial Weather StatementALYRensselaer79 min
Sep 18, 5:42 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady, Washington3 hr
Sep 18, 6:05 PM EDTSpecial Weather StatementALYGreene40 min
Sep 18, 6:15 PM EDTSevere Thunderstorm WarningALYGreene, Ulster60 min
Sep 18, 6:24 PM EDTAreal Flood AdvisoryALYFulton, Montgomery, Saratoga, Schenectady, Schoharie100 min
Sep 18, 6:28 PM EDTFlash Flood WarningALYAlbany, Columbia3 hr
Sep 18, 6:34 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Rensselaer, Saratoga, Schenectady, Washington56 min
Sep 18, 7:04 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer56 min
Sep 18, 7:08 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Rensselaer, Schenectady, Washington3 hr
Sep 18, 7:32 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer, Saratoga, Washington73 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.